currently on 40mg dosage
22 May 2013
Hi, you should taper, stopping suddenly will 'mess your head up' for want of a better phrase! Your doctor is the first port of call to provide a tapering plan. In my experience, though, a 10mg decrease every 2 weeks is a good way to go. When you get down to 10mg, you might find it a little harder. PLEASE contact your doctor at once if you are experiencing increased depression, anxiety or thoughts that concern you. Why are you considering discontinuing Citalopram (just being nosy)?
22 May 2013
Be sure that you consult with your doctor first. Depending upon any other medications or supplements you may have to tailor this specific to your needs. Also, when I decided to get off this after a long use, my doctor reminded me that I feel really good now because the medicine works. Well I did fine once off it until a tragedy struck. My brain doesn't handle stress well and I was quickly depressed. Back on the med I went once I grasped that the depression did not go away. Much is genetic and upbringing. It isn't just how we cope, but how our body responds. I take an antidepressant to keep me balanced. Nobody does it on their own when it is a chemical imbalance. Temporary depression works that way handled alone. Clinical depression needs the neurotransmitters that are missing. Just that simple. Karen
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My sister has been taking Citalopram for 3 years. She stopped taking the drug about a month ago and she is now not feeling well. She keeps getting ...
1 answer • 6 Oct 2009
I used citalopram 30mg everyday so would I use this drug everyday?i use it than 2 weeks... so i havent feel better.it worried me.therèfore i ...
2 answers • 18 Aug 2013
I have done a hap hazard step down to 100 mg. It has been rough Lots of anxiety. So now what do I do ? Just stop taking the 100mg or do I have to ...
1 answer • 12 May 2014
I am changing from Citalopram 5mg to Valdoxan (Agomelatine) 25mg. After five days of being moody but manageable but now on Day 6 have nausea and ...
2 answers • 27 Jun 2014